Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 309, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 26, 2000, 5:47 PM CDT for McCurtain County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 26, 2000, 5:47 PM CDT (22:47 UTC)
- Expired
- Oct 26, 2000, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 162 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 262248 SVRSHV OKC089-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 547 PM CDT THU OCT 26 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN OKLAHOMA * UNTIL 615 PM CDT * AT 547 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF IDABEL... MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN OKLAHOMA UNTIL 615 PM CDT. LAT...LON 3387 9493 3375 9483 3384 9450 3404 9464
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:25 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 26, 2:25 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU OCT 26 2000 SHORT WAVE CURRENTLY MOVING ACROSS OKLAHOMA AND NORTH TEXAS WILL MOVE SLOWLY EAST AND GRADUALLY WEAKEN. FAIRLY DECENT AREA OF CONVECTION EXPECTED TO SPREAD EAST TONIGHT AND BRING RAIN TO THE CWA...ESPECIALLY NORTHERN MOST ZONES. MOISTURE IS PLENTIFUL WITH THIS SYSTEM...SO SOME DECENT AMOUNTS EXPECTED IN THE NORTH. RAINFALL SOUTH OF I20 AND EAST OF I49 WILL BE MORE SCATTERED. NGM AND ETA CARRY THE RAINFALL FURTHER SOUTH...WHILE THE AVN HOLDS IT MORE IN OKLAHOMA. BASED ON DEVELOPMENT IN NORTHCENTRAL TEXAS THIS AFTERNOON HAVE DECIDED TO GO WITH THE ETA/NGM. ALL MODELS SHIFT MOISTURE TO THE NORTH BY SATURDAY...SO WILL DROP MENTION ALL BUT MOST NORTHERN ZONES. NEXT SYSTEM LOOKS PROMISING FOR MORE RAINFALL IN THE EXTENDED...SO WILL CONTINUE WITH THE RAIN IN THE FORECAST SUNDAY BASED ON CONTINUITY WITH THE MESO ETA. MRF SEEMS TOO FAST WITH THESE DEEP TROFS...SO A THIRD SYSTEM BY TUESDAY LOOKS TOO FAST. DEWPOINTS ARE UP WELL INTO THE 60S THIS AFTERNOON...SO FIRST PERIOD AVN/NGM MOS TEMPS LOOK A LITTLE ON THE LOW SIDE. BEYOND THAT... GUIDANCE NUMBERS LOOK REASONABLE. PRELIMS... SHV 65/80/63/82 4421 MLU 61/83/61/83 1321 TXK 64/78/63/80 6521 TYR 66/80/64/82 4411 LFK 65/83/64/84 3311 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.